Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special marine warning at Feb 13, 2021, 8:17 AM EST. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2021, 8:17 AM EST (13:17 UTC)
- Expired
- Feb 13, 2021, 8:46 AM EST
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Tampa radar (KTBW), 16 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
466
WHUS52 KTBW 131317
SMWTBW
GMZ830-853-131400-
/O.NEW.KTBW.MA.W.0013.210213T1317Z-210213T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tampa Bay Area Ruskin FL
817 AM EST Sat Feb 13 2021
The National Weather Service in Ruskin has issued a
* Special Marine Warning for...
Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
Tampa Bay waters...
* Until 900 AM EST.
* At 817 AM EST, strong thunderstorms were located along a line
extending from near Gandy Bridge to 9 nm southwest of Longboat
Pass, moving northeast at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours. Make sure
all on board are wearing life jackets.
* Locations impacted include...
Terra Ceia Bay, Manatee 3 Mile North Reef, Manatee Nearshore Reef,
Manatee 7 Mile South Reef, Gandy Bridge, Howard Frankland Bridge,
Egmont Key, Longboat Key, Cockroach Bay, Sunshine Skyway Bridge,
Anna Maria Island, Southwest Channel, M1 Reef, Port Manatee Reef,
Tampa Bay, Manatee 1 Mile Reef, Hillsborough Bay, Manatee 3 Mile
South Reef, Passage Key Inlet and Longboat Pass.
LAT...LON 2727 8275 2732 8293 2795 8257 2799 8251
2798 8250 2799 8240 2791 8235 2788 8234
TIME...MOT...LOC 1317Z 227DEG 43KT 2789 8249 2732 8281
HAIL...0.00IN
WIND...>34KTS
$$
TBW1 follow-up statement
545
FZUS72 KTBW 131346
MWSTBW
Marine Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
846 AM EST Sat Feb 13 2021
GMZ830-853-131356-
/O.CAN.KTBW.MA.W.0013.000000T0000Z-210213T1400Z/
846 AM EST Sat Feb 13 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
Tampa Bay waters...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 2727 8275 2732 8293 2795 8257 2799 8251
2798 8250 2799 8240 2791 8235 2788 8234
TIME...MOT...LOC 1343Z 227DEG 43KT 2811 8222 2754 8255
$$
TBWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Feb 13, 3:59 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 13, 3:59 AM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
359 AM EST Sat Feb 13 2021
.DISCUSSION...
A stalled out boundary will be the main influence over our weather
pattern not only this weekend but also early next week.
Lets talk about the weekend first. The boundary will be hovering
between North Florida and South Georgia. That means we will be stuck
in the warm moist airmass. Add in afternoon sunshine and we will
start seeing convection firing up in the afternoon and early
evening. A couple of these storms could produce strong winds and a
tornado is not out of the question. These conditions will be the
same for Monday with afternoon and evening convection.
As we go into Tuesday upper level energy will help to push the front
south. This will dry us out temporarily and bring slightly cooler
temperatures. This will not last long as another stronger cold
front heads our way. This will result in the warm moist air
returning quickly to the area Wednesday and Thursday. By late
Thursday this cold front will push through and give us our first
significant cool down with highs back in the 60 on Friday.
&&
.AVIATION...
MVFR, IFR, and LIFR CIGs will persist through the rest of the
overnight and morning hours. CIGS will start to lift by late
morning and VFR will prevail for the rest of the period. Winds
will remain out of the south for the period.
&&
.MARINE...
A cold front to our north through the weekend will keep
us in a warm moist southerly flow. Our main boating hazards will be
patchy sea fog and showers and storms in the afternoon and evening.
We will see much of the same for Monday. By Tuesday a cold front
will move through shifting winds to the south.
&&
.FIRE WEATHER...
A cold front to our north will keep warm moist air over the area
for the weekend. No fire weather hazards are expected.
&&
.Preliminary Point Temps/PoPs...
TPA 69 79 68 81 / 60 50 20 30
FMY 70 84 69 85 / 50 30 10 20
GIF 68 83 68 85 / 50 50 20 40
SRQ 68 80 68 81 / 70 40 20 20
BKV 64 82 63 84 / 50 60 20 40
SPG 68 76 68 78 / 60 50 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Dense Fog Advisory until 10 AM EST this morning for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
DECISION SUPPORT...74/WynnHazardous weather outlook, Feb 13, 5:01 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 501 AM EST Sat Feb 13 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-140000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 501 AM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A few thunderstorms are expected from later this afternoon into the evening hours. Thunderstorms that form will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. There is the possibility of a storm becoming strong to locally severe with the main threat being damaging wind gusts or a brief tornado or waterspout. ...DENSE SEA FOG... Visibilities will frequently be reduced to less than one quarter mile in dense sea fog over the gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...THUNDERSTORM IMPACT... A few thunderstorms are expected on Sunday afternoon into the evening hours. Thunderstorms that form will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. There is the possibility of a storm becoming strong to locally severe with the main threat being damaging wind gusts or a brief tornado or waterspout. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. TBW
In the hours before
Special weather statement, Feb 13, 7:31 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
731 AM EST Sat Feb 13 2021
FLZ050-151-131300-
Coastal Hillsborough FL-Pinellas FL-
731 AM EST Sat Feb 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR PINELLAS COUNTY UNTIL 800 AM
EST...
At 731 AM EST, Doppler radar was tracking a strong thunderstorm near
Bay Pines, or near Seminole, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Seminole, St. Petersburg,
St. Pete Beach, Bay Pines, South Highpoint, Harbor Bluffs, Gandy,
Feather Sound, West And East Lealman, Ridgecrest, Safety Harbor,
Oldsmar, Gulfport, Treasure Island, Kenneth City and South Pasadena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2790 8291 2805 8273 2799 8256 2789 8250
2766 8282 2768 8285 2786 8291
TIME...MOT...LOC 1231Z 227DEG 41KT 2779 8283
TBWLocal storm report, Feb 13, 7:39 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
739 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM MARINE TSTM WIND 4 NNW BELLEAIR 27.99N 82.83W
02/13/2021 M49 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
&&
DJNSpecial weather statement, Feb 13, 7:49 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
749 AM EST Sat Feb 13 2021
FLZ050-052-149-151-248-249-251-131330-
Inland Hernando FL-Inland Pasco FL-Coastal Hillsborough FL-
Pinellas FL-Polk FL-Inland Hillsborough FL-Coastal Pasco FL-
749 AM EST Sat Feb 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR PASCO...SOUTHEASTERN HERNANDO...
NORTH CENTRAL PINELLAS...NORTHWESTERN POLK AND NORTHERN HILLSBOROUGH
COUNTIES UNTIL 830 AM EST...
At 748 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from North Weeki Wachee to near Keystone. Movement
was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tampa, Spring Hill, Temple Terrace, New Port Richey, Zephyrhills,
Dade City, Hudson, Lutz, Holiday, St. Leo, Palm Harbor, Hillsborough
River State Park, New Port Richey East, Zephyrhills South,
Zephyrhills West, Land O Lakes, Greater Carrollwood, University,
Wesley Chapel South and Beacon Square.
LAT...LON 2836 8273 2857 8215 2854 8213 2854 8211
2839 8205 2832 8206 2831 8205 2832 8203
2812 8197 2804 8245 2805 8279 2817 8282
TIME...MOT...LOC 1248Z 254DEG 37KT 2857 8256 2810 8263
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:10 AM EST | Special Marine Warning | TBW | 50 min | |
| Feb 13, 7:31 AM EST | Special Weather Statement | TBW | Pinellas | 29 min |
| Feb 13, 7:42 AM EST | Special Marine Warning | TBW | 33 min | |
| Feb 13, 7:49 AM EST | Special Weather Statement | TBW | Pasco | 41 min |
| Feb 13, 8:13 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 32 min |
| Feb 13, 8:42 AM EST | Special Weather Statement | TBW | Pasco | 33 min |
| Feb 13, 10:10 AM EST | Areal Flood Advisory | TBW | Polk | 61 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.